Alert archive / California / Snow Advisories in 2008
Snow Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 25, 2008, 4:18 AM PST. It took effect at Jan 25, 2008, 8:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2008, 4:18 AM PST (12:18 UTC)
- In effect from
- Jan 25, 2008, 8:00 AM PST
- Expired
- Jan 26, 2008, 8:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 251218 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 418 AM PST FRI JAN 25 2008 CAZ004-260200- /O.NEW.KEKA.SN.Y.0005.080125T1600Z-080126T1200Z/ UPPER TRINITY RIVER- 418 AM PST FRI JAN 25 2008 ...SNOW ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST SATURDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST SATURDAY FOR ELEVATIONS ABOVE 3000 FEET IN TRINITY COUNTY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA TODAY. COLD AIR ALREADY IN PLACE OVER THE REGION WILL CAUSE SNOW LEVELS TO BE AROUND 2500 FEET THIS MORNING THROUGH THIS AFTERNOON. SNOW LEVELS ARE THEN EXPECTED TO RISE TO AROUND 3000 FEET TONIGHT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE TODAY THROUGH TONIGHT ABOVE 3000 FEET WITH LIGHT ACCUMULATIONS POSSIBLE DOWN TO NEAR 2500 FEET THROUGH THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN
2 follow-up statements
000 WWUS46 KEKA 251700 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 AM PST FRI JAN 25 2008 CAZ004-260200- /O.CON.KEKA.SN.Y.0005.000000T0000Z-080126T1200Z/ UPPER TRINITY RIVER- 900 AM PST FRI JAN 25 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM IS SPREADING RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA TODAY. COLD AIR ALREADY IN PLACE OVER THE REGION WILL CAUSE SNOW LEVELS TO BE AROUND 2500 FEET THIS MORNING THROUGH THIS AFTERNOON. SNOW LEVELS ARE THEN EXPECTED TO RISE TO AROUND 3000 FEET TONIGHT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE TODAY THROUGH TONIGHT ABOVE 3000 FEET WITH LIGHT ACCUMULATIONS POSSIBLE DOWN TO NEAR 2500 FEET THROUGH THIS AFTERNOON. A FEW VALLEY LOCATIONS WILL EXPERIENCE LIGHT SNOW FLURRIES THIS MORNING DUE TO COLD AIR AT LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN/CILIBERTI
000 WWUS46 KEKA 260044 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 444 PM PST FRI JAN 25 2008 CAZ004-261600- /O.EXT.KEKA.SN.Y.0005.000000T0000Z-080126T1600Z/ UPPER TRINITY RIVER- 444 PM PST FRI JAN 25 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST SATURDAY ABOVE 3000 FEET... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD RAIN AND MOUNTAIN SNOW ACROSS NORTHWEST CALIFORNIA OVERNIGHT. SNOW LEVELS WILL BE NEAR 3000 FEET...AND LOCALLY LOWER. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED TONIGHT INTO EARLY SATURDAY MORNING ABOVE 3000 FEET. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE DOWN TO 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 24, 4:10 PM PST, 12 hours 8 minutes earlier.
Area forecast discussion, Jan 24, 4:10 PM PST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 410 PM PST THU JAN 24 2008 .SYNOPSIS...RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE TONIGHT AND FRIDAY AS ANOTHER UPPER LEVEL LOW SLIDES DOWN THE COAST. UNSETTLED WEATHER WILL CONTINUE THROUGH MID NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. && .DISCUSSION...THE REMAINS OF THE UPPER LEVEL LOW THAT SAT OFF THE SAN FRANCISCO BAY FOR MOST OF THE PAST WEEK HAS SHIFTED OFF INTO THE SIERRAS AND WESTERN NEVADA. IT HAS BEEN QUICKLY REPLACED BY THE NEXT CUT OFF LOW SLIDING DOWN 130W AS SHOWN BY SATELLITE IMAGERY THIS AFTERNOON. THE RAIN AND SNOW SHOWERS HAVE TAPERED OFF BRIEFLY AS NORTHWEST CALIFORNIA IS CURRENTLY IN AN AREA OF SUBSIDENCE BETWEEN THE TWO SYSTEMS. RAIN BANDS HOWEVER HAVE ALREADY BEGUN TO FORM OFFSHORE AS THE NEXT SYSTEM DEEPENS. SHOWER ACTIVITY WILL INCREASE LATER THIS EVENING...WITH THE GREATEST COVERAGE OF SHOWERS BEING CLOSER TO THE LOW ACROSS MENDOCINO COUNTY. THE MOTION OF THE SHOWERS WILL GENERALLY BE FROM SOUTH TO NORTH ACROSS THE AREA. OF THE GREATEST CONCERN FOR TONIGHT AND TOMORROW MORNING WILL BE SNOW LEVELS ACROSS TRINITY COUNTY. COLD AIR REMAINS ACROSS THE COUNTY REMAINS TRAPPED IN MANY OF THE VALLEYS WITH OVERALL LEVELS AROUND 2000 TO 2500 FEET. AS THE LOW DROPS FURTHER SOUTH TONIGHT...SOUTHERLY FLOW AROUND THE LOW WILL RAISE TEMPERATURES AND SNOW LEVELS THROUGH THE REGION. HOWEVER...THESE VALLEYS IN TRINITY COUNTY COULD SEE A RAIN/SNOW MIX DOWN TO VALLEYS FLOORS THROUGH THE EARLY AFTERNOON. LITTLE IN THE WAY OF ACCUMULATIONS ARE EXPECTED BELOW 2500 FEET...AND ANYTHING THAT FALLS WILL QUICKLY MELT IN BETWEEN SHOWERS. OUTSIDE OF TRINITY COUNTY...PRECIPITATION WILL FALL PRIMARILY AS RAIN BELOW 2500 FEET WITH THE HIGHEST AMOUNTS EXPECTED OVER SOUTHERN AND EASTERN MENDOCINO COUNTY. SUNDAY WILL SEE A TRANSITION TO A MORE PROGRESSIVE PATTERN AS A SHORTWAVE DROPS SOUTH OUT OF THE GULF OF ALASKA ALONG THE NORTH AMERICAN COAST. THIS SYSTEM WILL ACT TO RAPIDLY PUSH THE CUTOFF LOW EAST AND OUT OF THE REGION. UPPER LEVEL SUPPORT IS FAIRLY DECENT... BUT SURFACE SUPPORT IS LACKING. THE RESULT WILL BE A FAIRLY GOOD CHANCE OF RAIN BUT WITH RAINFALL AMOUNTS ON THE LIGHT SIDE. AS THE TROUGH CLIPS THE NORTHERN PART OF THE STATE...COLDER TEMPERATURES ALOFT WILL BRING LOWER SNOW LEVELS ONCE AGAIN. GFS GUIDANCE INDICATES TEMPS MONDAY MORNING WILL BE AROUND -18C AT H7 AND AROUND -6 AT H85...WHICH COULD BRING SNOW LEVELS DOWN TO AROUND 1500 FEET ACROSS THE NORTHERN PORTION OF THE CWA IN SHOWERS. THE PROGRESSIVE PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK WITH A SERIES OF SYSTEMS EMBEDDED IN THE FLOW. CURRENT MODEL GUIDANCE INDICATES A FRONT MOVING THROUGH ON TUESDAY AND ANOTHER ON THURSDAY OR THURSDAY NIGHT WITH COLD SHOWERS POSSIBLE BEHIND THE FRONTS. THIS FAR IN ADVANCE...THE EXACT TIMING REMAINS UNCERTAIN. BUT GENERALLY THE REGION CAN EXPECT A CHANCE OF RAIN THROUGH MID NEXT WEEK. ALM && .AVIATION...VFR CIGS WITH NUM SHOWERS WILL PREVAIL THROUGH THE FCST WITH TEMPO MVFR TO IFR CIGS IN AND AROUND SHOWERS. SOUTHEAST WINDS WILL OVERNIGHT AS A SFC LOW DEVELOPS OFF THE COAST. SE TO E WINDS WILL BE GUSTY OVER THE HIGHER ELEVATIONS AND ALONG THE MENDOCINO COAST. BC && .MARINE...BUOYS REPORTING WINDS 20-22KT AND SEAS 6 TO 7 FT WITH A PERIOD OF 16 SECONDS. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS SFC LOW DEEPENS OFF THE COAST. NAM12 AND GFS REMAIN IN GOOD AGREEMENT WITH POSSIBLE LOW END GALES EARLY FRIDAY...WITH WINDS OF 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT AROUND CAPE MENDOCINO AND POINTS SOUTH...SO HAVE ISSUED GALE WARNING FOR 20 TO 60 NM. WINDS AND SEAS WILL SUBSIDE LATE FRI AS SFC LOW DRIFTS SW. STRONG COLD FRONT WILL MOVE THROUGH SUN. NW SWELLS WILL BUILD TO NEAR 15 FT AS NW WINDS RAMP UP ON THE BACKSIDE OF THE UPPER LOW MAKING HAZARDOUS SEAS ADVISORY LIKELY BY SUN. BC && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING FROM 1 AM THROUGH 7 AM PST CAPE MENDOCINO TO PT ST GEORGE 20 TO 60 NM. SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 1 AM PST FRIDAY CAPE MENDOCINO TO PT ARENA 20 TO 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY CAPE MENDOCINO TO PT ARENA 20 TO 60 NM. SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY CAPE MENDOCINO TO PT ARENA OUT 20 NM. SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 9 AM PST FRIDAY PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.